Thunderstorm Wind, Fulton
- When
- August 7, 10:20 PM CST
- Where
- Fulton County, London Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.720, -90.270
A large tree was uprooted.
The leading edge of a thunderstorm complex produced a strong outflow boundary with isolated reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
The leading edge of a thunderstorm complex produced a strong outflow boundary with isolated reports of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 7, 8:00 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CDT TUE AUG 7 2007 .DISCUSSION... ISSUED 900 PM CDT TUE AUG 7 2007 LARGE COMPLEX OF CONVECTION IS MOVING ACROSS SOUTHERN IOWA AND NORTHERN MO. DO EXPECT THIS TO HOLD TOGETHER INTO THE OVERNIGHT HOURS AS IT MOVES EAST INTO ILLINOIS. SOME OF THIS CONVECTION WILL MOVE INTO OUR CWA...QUESTION IS HOW FAR SOUTH WILL IT GET IN THE CWA...AND WILL IT HOLD TOGETHER AS IT MOVES INTO A HIGHLY CAPPED ENVIROMENT WHERE 700MB TEMPS EXCEED +12C. CAPE VALUES EXCEED 4000 J/KG ALONG THE BOUNDARY WHERE SFC DEWPOINTS ARE IN THE MID TO UPPER 70S. THERE IS ALSO AN OLD OUTFLOW BOUNDARY IN THIS AREA OF POOLED MOISTURE. UPPER LVL WINDS ARE EASTERLY AS WELL. PW VALUES ALSO SHOULD BE AROUND 2.0 DURING THE OVERNIGHT HOURS IN THE NORTHERN PARTS OF THE CWA. THEREFORE WILL BE INCREASING POPS IN THE NORTH FOR OVERNIGHT AND MENTIONING HEAVY THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE. UPDATE SHOULD BE OUT SHORTLY. AUTEN && .AVIATION... ISSUED 620 PM CDT TUE AUG 7 2007 FRONT CURRENTLY EXTENDS FROM SOUTHERN WI...THROUGH EASTERN IA...TO NORTHERN MO. CONVECTION HAS REMAINED NORTH OF THE BOUNDARY THIS AFTERNOON AND SHOULD REMAIN THERE INTO THIS EVENING. PLUS...CONVECTION THAT HAS DEVELOPED IN SOUTHERN IOWA EITHER REMAINS IN THAT AREA OR DISSIPATES AS IT MOVES EASTWARD. BELIEVE ANY CONVECTION THAT GETS INTO ILLINOIS WILL REMAIN NORTH OF MOST OF THE TAF SITES OVERNIGHT. PIA AND POSSIBLY BMI SITES MIGHT BE THE ONLY ONES TO SEE ANY CONVECTION OVERNIGHT. THEREFORE...MOST TAF SITES WILL SEE CLEAR SKIES OVERNIGHT WITH LIGHT WINDS. VERY LIGHT FOG MAY ALSO BE AN ISSUE IN THE MORNING...BUT NOT ENOUGH TO CAUSE FLYING ISSUES. CONVECTION WILL ALSO BE POSSIBLE TOMORROW WITH THE FRONT OVER THE AREA. SO WILL ADD VCTS AT ALL SITES FOR THE AFTERNOON. AUTEN && .PREV DISCUSSION... ISSUED 300 PM CDT TUE AUG 7 2007 SHORT TERM...TONIGHT THROUGH FRIDAY... OUTFLOW BOUNDARY FROM MORNING CONVECTION HAS STALLED OUT FROM QUINCY TO BLOOMINGTON. SHORTWAVE RIDGING ALOFT HAS SUPPRESSED DEEP MOIST CONVECTION FOR THE MOST PART...BUT AN ISOLATED STORM OR TWO WILL BE POSSIBLE THIS EVENING. FURTHER WEST...THE MAIN COLD FRONT EXTENDS FROM SOUTHWESTERN IOWA TO EXTREME NORTHWEST ILLINOIS. STRONG INSTABILITY EXISTS ALONG THIS BOUNDARY ALONG WITH SUFFICIENT BULK SHEAR TO SUPPORT STRONG TO SEVERE CONVECTION...WHICH MAY CATCH THE NORTHERN HALF OF THE AREA LATER THIS EVENING AND OVERNIGHT. WILL CONTINUE WITH CHANCE POPS ACROSS THE CENTRAL AND NORTH TONIGHT AND ALSO ON WEDNESDAY AS THE OUTFLOW BOUNDARY HAS A GOOD CHANCE OF NUDGING INTO ABOUT THE NORTHERN THIRD OF THE FORECAST AREA. SAME SONG FOR WEDNESDAY NIGHT AS THE BOUNDARY GETS PUSHED NORTHWARD DUE TO PRESSURE FALLS TO OUR NORTHWEST. THE MAIN COLD FRONT IS DUE TO COME ACROSS ON THURSDAY AFTERNOON AND EVENING...ACCOMPANIED BY THE LAST ROUND OF STORMS FOR AWHILE. THE SPEED OF THE FRONT IS A LITTLE SLOWER THAN PREVIOUSLY...SO WILL HANG ONTO POPS A BIT FURTHER NORTHWEST THURSDAY NIGHT BEFORE CLEARING THINGS OUT ON FRIDAY. WILL CONTINUE WITH THE HEAT ADVISORY THROUGH THURSDAY. HEAT INDEX VALUES THIS AFTERNOON ARE TOUCHING 110 IN SOME SPOTS...BUT OVERALL READINGS ARE 100 TO 108. THE CHANCES FOR CONVECTION ACROSS THE NORTHERN HALF OF THE AREA MAY BE SUFFICIENT TO MITIGATE EXCESSIVE HEAT WARNING CRITERIA...BUT IT WILL BE CLOSE. OVERNIGHT LOWS IN THE MIDDLE 70S WILL PROVIDE LITTLE RELIEF TO THE VERY MUGGY AIRMASS. LONG TERM...SATURDAY THROUGH TUESDAY... THE MAIN FORECAST ISSUE IN THE LONGER TERM IS TEMPERATURES...AND WE BELIEVE THAT THE GFS NUMERICAL GUIDANCE IS TOO WARM AFTER FRONTAL PASSAGE THURSDAY NIGHT. 850MB TEMPERATURES FROM THE GFS OF 22 TO 24 DEGREES C LOOK TOO WARM...AND COOLER ECMWF LOOKS BETTER. BOTH THE GFS AND ECMWF BRING THE NEXT FRONT INTO THE GREAT LAKES REGION BY NEXT MONDAY AND TUESDAY...BUT THE AVAILABILITY OF MOISTURE AS WELL AS THE INCONSISTENT FRONTAL POSITIONS FROM RUN TO RUN MAKES POPS TOO UNPREDICTABLE FOR MENTION THIS FAR IN ADVANCE. WILL MAINTAIN A DRY AND SEASONABLY WARM FORECAST THROUGH NEXT TUESDAY. CHURCHILL && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT TUE AUG 7 2007 ILZ027>031-036>038-040>057-061-081100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 240 PM CDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE ACROSS CENTRAL AND EAST CENTRAL ILLINOIS WITH AFTERNOON TEMPERATURES RANGING FROM 93 TO 98 DEGREES. HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS AND THE ELDERLY...ESPECIALLY THOSE WITHOUT AIR CONDITIONING. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN PARKED VEHICLES. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE TONIGHT NORTH OF I-72. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL ALONG WITH STRONG WINDS...AS WELL AS FREQUENT LIGHTNING... WHICH IS ALWAYS A HAZARD FROM ANY THUNDERSTORM. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH THIS EVENING MAINLY ALONG AND NORTHWEST OF THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE THROUGH THE PERIOD. AFTERNOON TEMPERATURES WILL CLIMB INTO THE MIDDLE OR UPPER 90S WITH HEAT INDEX VALUES RANGING BETWEEN 100 AND 110...AT LEAST THROUGH THURSDAY AFTERNOON. SEVERAL WEATHER DISTURBANCES WILL BE PUSHING ACROSS THE PLAINS AND UPPER MIDWEST DURING THE WEEK BRINGING CHANCES FOR THUNDERSTORMS TO THE AREA AT LEAST THROUGH THURSDAY. THE HIGHEST PROBABILITIES OF SEEING THUNDERSTORMS DURING THIS PERIOD WILL BE NORTH OF I-72. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-081100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 240 PM CDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE ACROSS CENTRAL AND EAST CENTRAL ILLINOIS WITH AFTERNOON TEMPERATURES RANGING FROM 95 TO 100 DEGREES. HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES ARE EXPECTED THIS AFTERNOON. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS AND THE ELDERLY...ESPECIALLY THOSE WITHOUT AIR CONDITIONING. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN PARKED VEHICLES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUSLY HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THURSDAY WITH HEAT INDEX VALUES RANGING FROM 105 TO 110 DURING THE AFTERNOON AND EARLY EVENING HOURS. SEVERAL WEATHER DISTURBANCES WILL BE PUSHING ACROSS THE PLAINS AND UPPER MIDWEST DURING THE WEEK BRINGING SLIGHT CHANCES FOR THUNDERSTORMS TO THE AREA...ESPECIALLY THURSDAY INTO FRIDAY AS A WEAK COOL FRONT PUSHES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HUETTL/SMITH
The Lincoln radar (KILX), 101 km away, was scanning. The volume nearest the first event began at 04:22 UTC.
4 thunderstorm wind. Local standard time, as filed.
A large tree was uprooted.
A large tree was blown down onto 3 automobiles.
Numerous tree limbs and one power line were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53667, 53668, 53669, 53670.